Next Article in Journal
An Optimization Clustering Algorithm Based on Texture Feature Fusion for Color Image Segmentation
Next Article in Special Issue
An Optimal Eighth-Order Derivative-Free Family of Potra-Pták’s Method
Previous Article in Journal
Pulmonary Nodule Detection from X-ray CT Images Based on Region Shape Analysis and Appearance-based Clustering
Article Menu

Export Article

Open AccessArticle
Algorithms 2015, 8(2), 224-233; doi:10.3390/a8020224

Numerical Solution of Turbulence Problems by Solving Burgers’ Equation

Institute for Multidisciplinary Mathematics, Polytechnical University of Valencia, Camino de Vera, s/n, 46022 València, Spain
Author to whom correspondence should be addressed.
Academic Editor: Francisco I. Chicharro
Received: 4 April 2015 / Revised: 27 April 2015 / Accepted: 30 April 2015 / Published: 8 May 2015
(This article belongs to the Special Issue Numerical Algorithms for Solving Nonlinear Equations and Systems)
View Full-Text   |   Download PDF [431 KB, uploaded 8 May 2015]   |  


In this work we generate the numerical solutions of Burgers’ equation by applying the Crank-Nicholson method and different schemes for solving nonlinear systems, instead of using Hopf-Cole transformation to reduce Burgers’ equation into the linear heat equation. The method is analyzed on two test problems in order to check its efficiency on different kinds of initial conditions. Numerical solutions as well as exact solutions for different values of viscosity are calculated, concluding that the numerical results are very close to the exact solution. View Full-Text
Keywords: Burgers’ equation; nonlinear system of equations; Newton’s scheme; high order iterative method Burgers’ equation; nonlinear system of equations; Newton’s scheme; high order iterative method

Figure 1

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Cordero, A.; Franques, A.; Torregrosa, J.R. Numerical Solution of Turbulence Problems by Solving Burgers’ Equation. Algorithms 2015, 8, 224-233.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top